MAUDE Adverse Event Report: KARL STORZ ENDOVISION FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM

KARL STORZ ENDOVISION FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM
Model Number 495NA
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the light cable was resting on the surgical drape while the scopes were being changed.Heat from the cable burned through the drapes, resulting in a burn to the patient's skin.Since the patient got injured, the case is deemed as reportable.

Brand Name
FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM
Common Device Name
FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
MDR Report Key24215230
Report Number2020550-2026-00150
Device Sequence Number8392470
Product Code FCW
UDI-Device Identifier04048551168868
UDI-Public04048551168868
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2026
Report Date (Section F) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495NA
Device Catalogue Number495NA
Device Lot NumberPK01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/14/2026
Event Location Hospital
Date Report to Manufacturer01/29/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/29/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown